Mississippi, 2012Flash Flooding in Mississippi, March 22, 2012
March 22, 2012 · NWS MOB · 2 events in 2 counties and zones
Heavy rain caused flooding in southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flooding in southeast Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 21, 5:25 PM CST, 9 hours 57 minutes earlier.
Area forecast discussion, Mar 21, 5:25 PM CST, 9 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT WED MAR 21 2012
.UPDATE...
AN UPDATED FORECAST HAS BEEN SENT FOR NEWLY ISSUED TORNADO WATCH 98
EFFECTIVE UNTIL 1 AM CDT FOR GEORGE...GREENE...PERRY...STONE...AND
WAYNE COUNTIES IN SOUTHEAST MISSISSIPPI. INSTABILITY AND LOW LEVEL
VERTICAL SHEAR WILL CONTINUE TO SUPPORT SEVERE STORMS THROUGH THE
EVENING HOURS.
&&
.PREV DISCUSSION... /ISSUED 417 PM CDT WED MAR 21 2012/
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...A VIGOROUS UPPER LEVEL
LOW IN THE VCNTY OF WESTERN OKLAHOMA LATE THIS AFTERNOON WILL ONLY
DRIFT SLOWLY TO THE NORTH AND EAST THROUGH EARLY FRIDAY. THIS WILL
RESULT IN SOUTHWEST FLOW ALOFT...RESULTING IN THE SFC FRONT JUST TO
THE WEST OF OUR FCST AREA MOVING ONLY VERY SLOWLY EAST THROUGH
FRIDAY. UPPER DYNAMICS ASSOCIATED WITH THIS SYSTEM ARE EXPECTED TO BE
LIFTING NORTH AWAY FROM OUR FCST AREA TONIGHT AND THURSDAY...SO THE
POTENTIAL FOR SEVERE WEATHER WHEN THE STORMS ARE MORE WIDESPREAD OVER
OUR AREA IS NOT EXPECTED TO BE AS HIGH AS IT WAS JUST TO OUR WEST
TODAY. SOME STRONG TO BRIEFLY SEVERE STORMS WILL BE POSSIBLE THIS
EVENING AND THEN AGAIN DURING THE DAY ON THURSDAY...BUT WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED. A HEAVY RAINFALL EVENT IS EXPECTED...
HOWEVER...AS THE TRAINING SITUATION THAT HAS BEEN SET UP JUST TO OUR
WEST MOVES INTO OUR INTERIOR SOUTHEAST MISSISSIPPI COUNTIES THIS
EVENING AND MOVES ONLY SLIGHTLY FARTHER EAST THROUGH THURSDAY. HEAVY
RAINFALL IS LIKELY OVER INTERIOR SOUTHEAST MISSISSIPPI FROM LATE
TONIGHT THROUGH LATE THURSDAY OVER SOUTHEAST MISSISSIPPI AS A VERY
SLOW MOVING STORM SYSTEM APPROACHES FROM THE WEST. A GENERAL 3 TO 5
INCHES OF RAIN COULD FALL...WITH HIGHER ISOLATED TOTALS UP TO 6 INCHES
WHERE THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME LOCATION. THE HEAVY
RAINFALL THREAT WILL SHIFT EAST INTO SOUTHWESTERN ALABAMA BY FRIDAY
AND THE FLASH FLOOD WATCH MAY NEED TO BE SHIFTED FURTHER EAST IN
LATER FCST PACKAGES. KEPT TEMP FCST NEAR THE COOLER MET NUMBERS.
12/DS
LONG TERM (SATURDAY THROUGH TUESDAY)...NO CHANGES TO EXTENDED AT
THIS TIME. 12/DS
AVIATION...MVFR CEILINGS WILL CONTINUE TO IMPACT THE LOCAL
TERMINALS THIS AFTERNOON...BEFORE GRADUALLY LOWERING TO NEAR IFR
THRESHOLDS THIS EVENING/TONIGHT. A LINE OF TSRA MAY IMPACT KMOB AND
KBFM DURING THE EVENING HOURS...AND WILL KEEP -TSRA PREVAILING AFTER
22/00Z...WITH HEAVIER TSRA ALONG WITH VISIBILITY REDUCTION/BRIEF
STRONGER WIND GUSTS TEMPORARILY INDICATED AT THESE SITES. MVFR TO
IFR STRATUS AND A GOOD CHANCE OF SHRA/TSRA WILL CONTINUE INTO THE
DAY THURSDAY ACROSS ALL LOCAL TERMINALS. /21
MARINE...MODERATE TO STRONG SOUTHEASTERLY WINDS WILL PERSIST OVER
THE MARINE AREA THROUGH THURSDAY BETWEEN HIGH PRESSURE OVER THE
EASTERN U.S. AND LOW PRESSURE OVER THE SOUTHERN PLAINS. SEAS OF 7 TO
9 FEET WITH SUSTAINED WIND SPEEDS OF 15 TO 25 KNOTS WILL CONTINUE TO
PROVIDE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH EARLY THURSDAY
MORNING ALONG BAYS AND THE NEAR SHORE WATERS. SEAS MAY HOLD NEAR 7
FEET THROUGH THURSDAY AFTERNOON BEYOND 20 NM. WE WILL CONTINUE THE
SMALL CRAFT ADVISORY FOR THE BAYS/NEAR SHORE WATERS UNTIL 7 AM CDT
THURSDAY...WHILE KEEPING IN EFFECT FOR THE OFFSHORE WATERS UNTIL 5
PM CDT THURSDAY AFTERNOON. WIND SPEEDS SHOULD OTHERWISE SLOWLY
DECREASE THURSDAY NIGHT AND FRIDAY ALONG WITH RELAXING SEAS. /21
FIRE WEATHER...A LARGE UPPER LEVEL STORM SYSTEM SPINNING OVER THE SOUTHERN
PLAINS WILL BRING A SLOW MOVING FRONTAL BOUNDARY EASTWARD ACROSS THE
MISSISSIPPI DELTA THROUGH TONIGHT. THE STRONG AND GUSTY SURFACE WINDS OF
TODAY WILL DIMINISH THIS EVENING. CHANCES OF SHOWERS AND STORMS TRENDING
HIGHER THROUGH THE END OF THE WEEK...WITH HEAVY RAINFALL POSSIBLE. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 64 77 64 78 / 80 70 50 50
PENSACOLA 66 75 65 77 / 50 70 40 50
DESTIN 67 76 66 74 / 40 40 40 40
EVERGREEN 62 76 62 76 / 50 60 40 50
WAYNESBORO 61 70 60 78 / 80 80 50 40
CAMDEN 62 74 60 76 / 50 80 40 50
CRESTVIEW 63 79 62 78 / 40 50 40 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RIP CURRENT RISK UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...AND LOWER MOBILE.
WIND ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
CHOCTAW...CLARKE...LOWER BALDWIN...LOWER MOBILE...UPPER
BALDWIN...UPPER MOBILE...AND WASHINGTON.
FL...RIP CURRENT RISK UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
MS...FLASH FLOOD WATCH FROM 1 AM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
WIND ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING
ZONES: AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 5 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&Hazardous weather outlook, Mar 22, 2:07 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
307 AM CDT THU MAR 22 2012
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-231200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
307 AM CDT THU MAR 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TONIGHT
FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT
HEAVY RAINFALL WILL CONTINUE ACROSS INLAND SOUTHEAST MISSISSIPPI AND
WILL SPREAD EASTWARD INTO SOUTHWEST ALABAMA THIS AFTERNOON AND
OVERNIGHT. THUNDERSTORMS WILL REPEATEDLY MOVE OVER THE SAME LOCATION
DURING THIS PERIOD. THIS WILL RESULT IN VERY HEAVY RAINFALL IN A
RELATIVE SHORT PERIOD OF TIME. SOME LOCATIONS MAY RECEIVE 2 TO 4
INCHES OF RAINFALL...WITH ISOLATED TOTALS UP TO SIX INCHES ON AN
ISOLATED BASIS AS THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME
LOCATIONS.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH
THE REST OF TODAY. AS ALWAYS...HEED THE ADVICE OF LOCAL BEACH
PATROLS AND LOCAL FLAG WARNING SYSTEMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN ON FRIDAY.
SOME OF THE STORMS WILL PRODUCE HEAVY RAIN WHICH WILL CONTINUE THE
THREAT FOR LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SKYWARN STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE
ASKED TO RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER.
GMZ630-650-655-670-675-231200-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
307 PM CDT THU MAR 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TONIGHT
MODERATE TO STRONG SOUTHEAST WINDS WILL CONTINUE TO PRODUCE HAZARD
CONDITIONS FOR SMALL CRAFT THROUGH EARLY TONIGHT. WINDS AND SEAS
WILL BEGIN TO SUBSIDE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 21, 10:27 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1127 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 1 NNE TEXAS 30.90N 89.26W
03/21/2012 STONE MS 911 CALL CENTER
WATER WAS REPORTED OVER THE ROAD NEAR THE INTERSECTION OF
STUMP TEXAS ROAD AND NEW HOPE ROAD.
&&Special weather statement, Mar 22, 12:00 AM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
100 AM CDT THU MAR 22 2012
MSZ078-079-220645-
STONE MS-GEORGE MS-
100 AM CDT THU MAR 22 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN STONE AND SOUTHWESTERN
GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 145 AM CDT...
AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 17 MILES NORTH OF ST. MARTIN...OR 10 MILES EAST
OF SAUCIER...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
BIG LEVEL... RUBLE... DALE...
CROSSROADS... WHITES CROSSING... RAMSEY SPRINGS...
BEATRICE... BENNDALE...
THE PRIMARY THREATS FROM THESE STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.
&&
Local storm report, Mar 22, 2:18 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
318 AM CDT THU MAR 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG 2 NNW DEEP CREEK 30.94N 88.93W
03/22/2012 PERRY MS LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN FROM POSSIBLE TORNADO.
&&
10Flash Flood, Perry
- When
- March 22, 3:22 AM CST to 5:22 AM CST
- Where
- Perry County, 9 mi SE of Janice to 8.03 mi SE of Janice
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.938, -88.923
Heavy rain cause John Bond Road to be covered by water.
Flash Flood, Stone
- When
- March 22, 10:14 AM CST to 12:14 PM CST
- Where
- Stone County, Wiggins to 1.83 mi S of Wiggins
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.850, -89.130
Minor flooding of creeks and streams reported across the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Virginia, March 22, 201218 events
- High Surf in Hawaii, March 22 to 25, 201210 events
- Damaging Wind in Georgia, March 22, 2012$15,000 · 1 event
- Dense Fog in Maryland, March 22, 20127 events
- Hail and Damaging Winds in North Carolina, March 22, 2012$6,000 · 1 in hail · 5 events
- Blizzard in Alaska, March 22 to 23, 20124 events
- Flood in Maine, March 22, 20121 event
- Dense Fog in District of Columbia, March 22, 20121 event
- Flash Flood in Alabama, March 22, 20121 event
- Marine Thunderstorm Wind in Lake Michigan, March 22, 20121 event
- Marine Thunderstorm Wind in Lake Huron, March 22, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373880, 373882.